Alert archive / Colorado / Wind Advisories in 2007

Wind Advisory 5, NWS Grand Junction, CO

June 5, 200718 counties in Colorado; Grand County, San Juan County, Uintah County, Utah

NWS Grand Junction, CO issued this wind advisory at Jun 5, 2007, 3:40 PM MDT for 18 counties in Colorado; Grand County, San Juan County, Uintah County, Utah. It took effect at Jun 6, 2007, 7:40 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2007, 3:40 PM MDT (21:40 UTC)
In effect from
Jun 6, 2007, 7:40 AM MDT
Expired
Jun 6, 2007, 6:00 PM MDT
In force
10 hr
Issued by
NWS Grand Junction, CO
All 21 counties

Archuleta County, CO, Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Hinsdale County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Juan County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT, Uintah County, UT

The radar

The Grand Junction radar (KGJX), 44 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2539 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KGJT 052140
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
340 PM MDT TUE JUN 5 2007

COZ001-002-006>008-011-014-020>023-UTZ022-027-029-061200-
/O.NEW.KGJT.WI.Y.0005.070606T1500Z-070607T0000Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT...
PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE...
CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GUNNISON...CIMARRON...
GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...DURANGO...
BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...BLANDING...
BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS
340 PM MDT TUE JUN 5 2007

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY.
THIS WIND ADVISORY INCLUDES ALL THE VALLEYS OF WESTERN COLORADO IN
ADDITION TO THE VALLEYS OF EAST CENTRAL AND SOUTHEAST UTAH.

A STRONG COLD FRONT WILL MOVE INTO EASTERN UTAH AND WESTERN
COLORADO WEDNESDAY. AHEAD OF THIS FRONT...VERY STRONG SOUTHWEST
WINDS ARE EXPECTED. WINDS SPEEDS WILL VARY FROM 20 TO 35 MPH WITH
FREQUENT GUSTS TO NEAR 55 MPH. THE WINDS WILL DECREASE IN
INTENSITY SHORTLY AFTER THE COLD FRONT MOVES THROUGH.  

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

COZ003-009-017>019-UTZ025-028-061200-
/O.NEW.KGJT.WI.Y.0005.070606T1500Z-070607T0000Z/
ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...SKYWAY...RIDGWAY...
GLADE PARK...OURAY...TELLURIDE...LAKE CITY...SILVERTON...RICO...
HESPERUS...MONTICELLO AND VICINITY
340 PM MDT TUE JUN 5 2007

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND 
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY.
THIS WIND ADVISORY INCLUDES THE MOUNTAINS OF WEST CENTRAL AND
SOUTHWEST COLORADO IN ADDITION TO THE MOUNTAINS OF EAST CENTRAL AND
SOUTHEAST UTAH.

A STRONG COLD FRONT WILL MOVE INTO EASTERN UTAH AND WESTERN
COLORADO WEDNESDAY. AHEAD OF THIS FRONT...VERY STRONG SOUTHWEST
WINDS ARE EXPECTED. WINDS SPEEDS WILL VARY FROM 25 TO 40 MPH WITH
FREQUENT GUSTS TO NEAR 65 MPH. THE WINDS WILL DECREASE IN
INTENSITY SHORTLY AFTER THE COLD FRONT MOVES THROUGH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TGJT
4 follow-up statements
000 
WWUS75 KGJT 061017
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
417 AM MDT WED JUN 6 2007

COZ001-002-006>008-011-014-020>023-UTZ022-027-029-061830-
/O.CON.KGJT.WI.Y.0005.070606T1500Z-070607T0000Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT...
PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE...
CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GUNNISON...CIMARRON...
GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...DURANGO...
BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...BLANDING...
BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS
417 AM MDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MDT THIS AFTERNOON. 

A STRONG COLD FRONT WILL MOVE INTO EASTERN UTAH AND WESTERN
COLORADO TODAY. AHEAD OF THIS FRONT...VERY STRONG SOUTHWEST WINDS
ARE EXPECTED. WIND SPEEDS WILL VARY FROM 20 TO 35 MPH WITH
FREQUENT GUSTS TO NEAR 55 MPH. WIND SPEEDS WILL DECREASE SHORTLY AFTER
THE COLD FRONT MOVES THROUGH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

COZ003-009-017>019-UTZ025-028-061830-
/O.CON.KGJT.WI.Y.0005.070606T1500Z-070607T0000Z/
ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...SKYWAY...RIDGWAY...
GLADE PARK...OURAY...TELLURIDE...LAKE CITY...SILVERTON...RICO...
HESPERUS...MONTICELLO AND VICINITY
417 AM MDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MDT THIS AFTERNOON. 

A STRONG COLD FRONT WILL MOVE INTO EASTERN UTAH AND WESTERN
COLORADO WEDNESDAY. AHEAD OF THIS FRONT...VERY STRONG SOUTHWEST
WINDS ARE EXPECTED. WIND SPEEDS WILL VARY FROM 25 TO 40 MPH WITH
FREQUENT GUSTS TO NEAR 65 MPH. WIND SPEEDS WILL DECREASE SHORTLY
AFTER THE COLD FRONT MOVES THROUGH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CUOCO
000 
WWUS75 KGJT 061340
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
740 AM MDT WED JUN 6 2007

COZ001-002-006>008-011-014-020>023-UTZ022-027-029-062145-
/O.EXT.KGJT.WI.Y.0005.070606T1340Z-070607T0000Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT...
PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE...
CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GUNNISON...CIMARRON...
GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...DURANGO...
BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...BLANDING...
BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS
740 AM MDT WED JUN 6 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON.

A STRONG COLD FRONT WILL MOVE INTO EASTERN UTAH AND WESTERN
COLORADO TODAY. AHEAD OF THIS FRONT...VERY STRONG SOUTHWEST WINDS
ARE EXPECTED. WIND SPEEDS WILL VARY FROM 20 TO 35 MPH WITH
FREQUENT GUSTS TO NEAR 55 MPH. WIND SPEEDS WILL DECREASE SHORTLY
AFTER THE COLD FRONT MOVES THROUGH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

COZ003-009-017>019-UTZ025-028-062145-
/O.EXT.KGJT.WI.Y.0005.070606T1340Z-070607T0000Z/
ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...SKYWAY...RIDGWAY...
GLADE PARK...OURAY...TELLURIDE...LAKE CITY...SILVERTON...RICO...
HESPERUS...MONTICELLO AND VICINITY
740 AM MDT WED JUN 6 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON.

A STRONG COLD FRONT WILL MOVE INTO EASTERN UTAH AND WESTERN
COLORADO WEDNESDAY. AHEAD OF THIS FRONT...VERY STRONG SOUTHWEST
WINDS ARE EXPECTED. WIND SPEEDS WILL VARY FROM 25 TO 40 MPH WITH
FREQUENT GUSTS TO NEAR 65 MPH. WIND SPEEDS WILL DECREASE SHORTLY
AFTER THE COLD FRONT MOVES THROUGH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

COLTON
000 
WWUS75 KGJT 062118
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
318 PM MDT WED JUN 6 2007

COZ001-002-006>008-011-014-020>023-UTZ022-027-029-070000-
/O.CON.KGJT.WI.Y.0005.000000T0000Z-070607T0000Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT...
PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE...
CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GUNNISON...CIMARRON...
GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...DURANGO...
BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...BLANDING...
BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS
318 PM MDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

A STRONG COLD FRONT HAS MOVED THROUGH EASTERN UTAH AND WESTERN COLORADO
DURING THE DAY. WIND SPEEDS HAVE DECREASED SLIGHTLY BEHIND THE FRONT
...HOWEVER WEST WINDS ARE EXPECTED TO REMAIN QUITE STRONG THROUGH
EARLY EVENING. EXPECT WIND SPEEDS TO RANGE FROM 20 TO 35 MPH WITH FREQUENT
GUSTS TO NEAR 50 MPH DURING THE REMAINDER OF THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

COZ003-009-017>019-UTZ025-028-070000-
/O.CON.KGJT.WI.Y.0005.000000T0000Z-070607T0000Z/
ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...SKYWAY...RIDGWAY...
GLADE PARK...OURAY...TELLURIDE...LAKE CITY...SILVERTON...RICO...
HESPERUS...MONTICELLO AND VICINITY
318 PM MDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

A STRONG COLD FRONT HAS MOVED THROUGH EASTERN UTAH AND WESTERN COLORADO
DURING THE DAY. WIND SPEEDS HAVE DECREASED SLIGHTLY BEHIND THE FRONT
...HOWEVER WEST WINDS ARE EXPECTED TO REMAIN QUITE STRONG THROUGH
THE EARLY EVENING. EXPECT WIND SPEEDS TO RANGE FROM 25 TO 35 MPH WITH
FREQUENT GUSTS TO NEAR 60 MPH DURING THE REMAINDER OF THE
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NL
000 
WWUS75 KGJT 062356
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
556 PM MDT WED JUN 6 2007

COZ001-002-006>008-011-014-020>023-UTZ022-027-029-070100-
/O.EXP.KGJT.WI.Y.0005.000000T0000Z-070607T0000Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT...
PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE...
CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GUNNISON...CIMARRON...
GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...DURANGO...
BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...BLANDING...
BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS
556 PM MDT WED JUN 6 2007

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. 

WINDY CONDITONS WILL CONTINUE INTO THE EVENING...BUT NOT NEARLY AS
GUSTY. WEST WINDS OF 15 TO 25 MPH WILL BE COMMON WITH SOME GUSTS
TO 35 MPH IN THE VICINITY OF SHOWERS. GUSTY WINDS WILL DIMINISH
AFTER SUNSET.

$$

COZ003-009-017>019-UTZ025-028-070100-
/O.EXP.KGJT.WI.Y.0005.000000T0000Z-070607T0000Z/
ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RIO BLANCO...SKYWAY...RIDGWAY...
GLADE PARK...OURAY...TELLURIDE...LAKE CITY...SILVERTON...RICO...
HESPERUS...MONTICELLO AND VICINITY
556 PM MDT WED JUN 6 2007

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. 

VERY WINDY CONDITONS WILL CONTINUE INTO THE EVENING...BUT NOT
NEARLY AS GUSTY. WEST WINDS OF 20 TO 30 MPH WILL BE COMMON WITH
SOME GUSTS TO 45 MPH IN THE VICINITY OF SHOWERS. GUSTY WINDS WILL
DIMINISH AFTER SUNSET.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Jun 5, 3:25 PM MDT, 15 minutes earlier.

Area forecast discussion, Jun 5, 3:25 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
325 PM MDT TUE JUN 5 2007

...WINDY CONDITIONS EXPECTED THROUGH WEDNESDAY...

.SHORT TERM (TONIGHT THROUGH THURSDAY)...
DYNAMIC AND ENERGETIC STORM SYSTEM WILL BE SWEEPING ACROSS EASTERN
UTAH AND WESTERN COLORADO OVER THE NEXT 24 HOURS. GUSTY SOUTHWEST
WINDS HAVE BEEN ON THE INCREASE OVER THE FORECAST AREA THIS
AFTERNOON AS A STRONG SURFACE COLD FRONT MOVES ACROSS NEVADA AND
INTO WESTERN UTAH. THE GUSTY WINDS WILL CONTINUE INTO THE OVERNIGHT
HOURS...WITH WIND SPEEDS ACTUALLY INCREASING...ESPECIALLY OVER THE
MOUNTAINS. THE COMBINATION OF WIND AND CLOUD COVER...WILL RESULT IN
VERY MILD CONDITIONS TONIGHT...WITH MIN TEMPS WELL ABOVE SEASONAL
NORMS.

WEDNESDAY...WINDY TO VERY WINDY CONDITIONS WILL CONTINUE AS THE
SURFACE FRONT MOVES INTO THE FORECAST AREA. THE WINDS WILL CONTINUE
EVEN AS THE SURFACE FRONT MOVES THROUGH. EXPECT THE STRONGEST WINDS
TO OCCUR JUST AHEAD OF THE FRONT...WITH WIDESPREAD ADVISORY LEVEL
GUSTS EXPECTED. AS A RESULT...HAVE HOISTED A WIND ADVISORY FOR MUCH
OF EASTERN UTAH AND WESTERN COLORADO. THIS SYSTEM IS PACKING BETTER
MOISTURE THAN WE WERE EARLIER THINKING...AND AS A RESULT HAVE
INCREASED POPS SIGNIFICANTLY WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT.
SHARP COOL DOWN BEHIND THE FRONT...WITH A GOOD 10 TO 20 DEGREES OF
COOLING EXPECTED. BY WEDNESDAY NIGHT...CONCERN WILL SHIFT TO THE
POTENTIAL FOR LATE SEASON SNOWFALL OVER THE NORTHERN AND CENTRAL
MOUNTAINS AS SNOW LEVELS DROP TO BETWEEN 8 AND 9K. DECENT NWLY FLOW
IN PLACE BEHIND THE FRONT...COMBINED WITH MOISTURE AND COLD TEMPS...
WILL RESULT IN A GOOD 2 TO 6 INCHES OF NEW SNOW FOR THE HIGHER PEAKS.
WILL LET LATER SHIFTS HOIST ANY POTENTIAL HIGHLIGHTS AS FAR AS THE
SNOW IS CONCERNED.

MUCH COOLER ON THURSDAY ACROSS THE ENTIRE FORECAST AREA...WITH
ANOTHER WEAKER SYSTEM SWINGING THROUGH THE NORTHERN ZONES. THIS WL
BRING ANOTHER ROUND OF SHOWERS TO THE NORTH...WITH LIGHT QPF
AMOUNTS.

.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...
LITTLE CHANGE IN THE BIG PICTURE THROUGH EARLY NEXT WEEK BEHIND THE
CURRENT SYSTEM.  LINGERING MOISTURE ALONG THE NORTHERN COLORADO
BORDER WARRANTS MINOR POPS THROUGH FRIDAY MORNING.  FLOW THEN QUICKLY
TURNS AROUND TO SOUTHWESTERLY AHEAD OF ANOTHER TROUGH WHICH DEVELOPS
TO THE WEST...USHERING IN DRIER AIR AND A STEADY WARM-UP...WITH TEMPS
RETURNING TO NEAR OR ABOVE SEASONAL BY MONDAY.  MOISTURE ROTATING
NORTH FROM TEXAS ALONG THE PERIPHERY OF THIS TROUGH SKIRTS JUST
SOUTHEAST OF COLORADO ON MONDAY... AS A BIG LOW MOVES ASHORE IN THE
PACIFIC NORTHWEST.  GFS AND ECMWF HAVE SIGNIFICANT DIFFERENCES IN THE
TIMING AND EVOLUTION OF THIS SYSTEM SO CONFIDENCE IS LOW IN ITS
POTENTIAL IMPACT MID TO LATE NEXT WEEK.

&&

.AVIATION...
VFR CONDITIONS EXPECTED TONIGHT AND EARLY WEDNESDAY WITH LOCALIZED
MVFR CEILINGS IN SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS
THIS EVENING. WINDY TO VERY WINDY CONDITIONS DEVELOP TONIGHT AND
CONTINUE THROUGH WEDNESDAY AS A STRONG COLD FRONT MOVES INTO THE
REGION. EXPECT FALLING CEILINGS WEDNESDAY AFTERNOON...WITH THE FRONT
MOVING THROUGH VERNAL UTAH BY MID MORNING...AND EVENTUALLY CLEARING
EAGLE BY 21Z. LOCAL MVFR CIGS AND SCATTERED THUNDERSTORMS WILL
BECOME MORE PREVALENT BY LATE WEDNESDAY AFTERNOON AND EVENING.

&&

.FIRE WEATHER...
SEVERAL LOWER VALLEY REPORTING STATIONS COMING IN WITH RELATIVE
HUMIDITIES BELOW 15 PERCENT AND WINDS IN EXCESS OF 20 MPH...SO
CURRENT RED FLAG WARNING IS ON THE MONEY AND WILL BE CONTINUED
THROUGH 10 PM THIS EVENING FOR ELEVATIONS BELOW 8000 FEET WEST OF A
LINE FROM CRAIG TO DURANGO.

NEXT CONCERN IS WITH ZONE 207 ON WEDNESDAY WITH A FIRE WEATHER
WATCH CURRENTLY IN EFFECT. WILL HOLD ON TO THIS AS CONDITIONS
STILL APPEAR FAVORABLE FOR LOW RH/S AND STRONG WINDS IN ADVANCE
OF A COLD FRONT MOVING INTO THE REGION. THIS FRONT WILL FINALLY
PUSH ACROSS THE FIRE ZONES BY LATE WEDNESDAY AFTERNOON...WITH
SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED.

MUCH COOLER CONDITIONS WEDNESDAY NIGHT AND THURSDAY WITH SOME
SNOW AT ELEVATIONS ABOVE 8000 FEET.

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING BELOW 8000
       FEET FOR ALL OF WESTERN COLORADO WEST OF A LINE FROM CRAIG
       SOUTH TO DURANGO...INCLUDING FIRE WEATHER ZONES 201...203...
       205 AND 207.
      FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EVENING BELOW
       8000 FEET FOR EXTREME SOUTHWEST COLORADO SOUTH OF THE SAN JUAN
       MOUNTAINS...INCLUDING FIRE WEATHER ZONE 207.
      WIND ADVISORY WEDNESDAY FOR ALL VALLEYS OF WESTERN COLORADO
       ALONG WITH WEST CENTRAL AND SOUTHWEST MOUNTAINS.
.UT...WIND ADVISORY WEDNESDAY FOR EAST CENTRAL AND SOUTHEAST UTAH.

JDC/LUD
Hazardous weather outlook, Jun 5, 3:33 PM MDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
333 PM MDT TUE JUN 5 2007

UTZ022>025-027>029-061145-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-EASTERN UINTA BASIN-
EASTERN UINTA MOUNTAINS-LA SAL AND ABAJO MOUNTAINS-SOUTHEAST UTAH-
TAVAPUTS PLATEAU-
333 PM MDT TUE JUN 5 2007

...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR ELEVATIONS BELOW
8000 FEET IN EXTREME WESTERN COLORADO WEST OF A LINE FROM CRAIG TO
DURANGO...
...FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EVENING FOR ELEVATIONS
BELOW 8000 FEET EXTREME SOUTHWEST COLORADO...SOUTH OF THE SAN JUAN
MOUNTAINS...
...WIND ADVISORY WEDNESDAY FOR EAST CENTRAL AND SOUTHEAST UTAH AND
MUCH OF WESTERN COLORADO...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH.

.DAY ONE...TONIGHT

SOUTHWEST WINDS GUSTING TO 40 MPH WILL CONTINUE THROUGH TONIGHT...
WITH ISOLATED SHOWERS OVER THE HIGHER MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDY TO VERY WINDY CONDITIONS WILL CONTINUE ACROSS EAST CENTRAL
AND SOUTHEAST UTAH ON WEDNESDAY. WIND SPEEDS FROM 20 TO 35 MPH
WITH GUSTS TO NEAR 60 MPH WILL BE COMMON.  IN ADDITION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING BY LATE
MORNING AS A STRONG COLD FRONT MOVES INTO THE AREA. BRIEF HEAVY
RAIN AND SMALL HAIL WILL BE POSSIBLE WITH THE THUNDERSTORMS.

THERE WILL THEN BE A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON
AND EVENING...MAINLY OVER THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

COZ001>014-017>023-061145-
ANIMAS RIVER BASIN-CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LOWER YAMPA RIVER BASIN-NORTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-ROAN AND TAVAPUTS PLATEAUS-
SAN JUAN RIVER BASIN-SOUTHWEST SAN JUAN MOUNTAINS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
333 PM MDT TUE JUN 5 2007

...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR ELEVATIONS BELOW
8000 FEET IN EXTREME WESTERN COLORADO WEST OF A LINE FROM CRAIG TO
DURANGO...
...FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EVENING FOR ELEVATIONS
BELOW 8000 FEET EXTREME SOUTHWEST COLORADO...SOUTH OF THE SAN JUAN
MOUNTAINS...
...WIND ADVISORY WEDNESDAY FOR EAST CENTRAL AND SOUTHEAST UTAH AND
MUCH OF WESTERN COLORADO...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO.

.DAY ONE...TONIGHT

GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS THE AREA THROUGH EARLY
THIS EVENING. THESE STRONG WINDS...COMBINED WITH VERY DRY CONDITIONS
AND WARM AFTERNOON TEMPERATURES...WILL CAUSE CRITICAL FIRE WEATHER
CONDITIONS...WHICH COULD RESULT IN RAPID GROWTH OF WILDFIRES. A RED
FLAG WARNING WILL CONTINUE THROUGH THIS EVENING. PLEASE VISIT THE
NATIONAL WEATHER SERVICE GRAND JUNCTION WEBSITE AT:
HTTP://WEATHER.GOV/GJT FOR THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DRY...WARM AND WINDY CONDITIONS WILL CONTINUE ON WEDNESDAY...WITH
POSSIBLE CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH WILL
CONTINUE THROUGHOUT THE DAY FOR EXTREME SOUTHWEST COLORADO.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ON WEDNESDAY
AFTERNOON...WITH A FEW STRONG STORMS POSSIBLE. THESE THUNDERSTORMS
COULD PRODUCE WIND GUSTS IN EXCESS OF 40 MPH.

ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE EACH AFTERNOON THURSDAY
THROUGH SUNDAY...MAINLY ACROSS NORTHWEST COLORADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TGJT

Nearby

Wind Advisories in Colorado, 2007Wind Advisories in Utah, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.